MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY4C0415
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure in the (iia) using a pod packing coil (packing coil), ruby coils, and a non-microcatheter.It should be noted that the patient's anatomy was mildly tortuous and mildly calcified.During the procedure, the physician successfully implanted one ruby coil into the target vessel using the microcatheter.The physician then successfully implanted two additional packing coils into the target vessel using the microcatheter.While advancing a ruby coil through the mid-shaft of the microcatheter, the coil became stuck.The physician retracted the ruby coil and while attempting to re-advance it through the microcatheter, the ruby coil unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed from the patient, and the ruby coil was then flushed out of the microcatheter.The procedure was completed using a new ruby coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was intact on the proximal end of the pusher assembly and the pull wire was in its initial position within the distal tip of the pusher assembly.If the ruby coil is retracted against resistance during use, the pusher assembly may elongate beyond the reach of the pull wire and result in the embolization coil detaching.The reported patient's mildly tortuous and mildly calcified anatomy may have contributed to resistance during the procedure.Further evaluation revealed kink on the pusher assembly.This damage is incidental to the reported complaint and may have occurred during packaging of the device for return to penumbra.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer (Section G)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key22331124
Report Number3005168196-2025-00218
Device Sequence Number18500881
Product Code HCG
UDI-Device Identifier00814548018348
UDI-Public00814548018348
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY4C0415
Device Lot NumberF00005881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2025
Supplement Date Received by Manufacturer06/27/2025
Initial Report FDA Received Date06/25/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown